Alert archive / Oklahoma / Flash Flood Warnings in 2018

Flash Flood Warning 29, NWS Norman, OK

June 13, 20184 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 13, 2018, 2:07 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2018, 2:07 AM CDT (07:07 UTC)
Expired
Jun 13, 2018, 5:32 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Beckham County, OK, Custer County, OK, Roger Mills County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
1967 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

816 
WGUS54 KOUN 130707
FFWOUN
OKC009-039-129-149-131100-
/O.NEW.KOUN.FF.W.0029.180613T0707Z-180613T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
207 AM CDT WED JUN 13 2018

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  Northwestern Washita County in western Oklahoma...
  Southeastern Roger Mills County in western Oklahoma...
  Western Custer County in western Oklahoma...
  Northeastern Beckham County in western Oklahoma...

* Until 600 AM CDT
  
* At 206 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen over a large area and another one to three inches 
  are possible. Flash flooding is occurring or is imminent.

* Some locations that will experience flooding include...
  Elk City, Clinton, Sayre, Arapaho, Hammon, Canute, Butler, Foss,
  Foss Reservoir, Stafford and Berlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3549 9887 3517 9974 3555 9979 3574 9896

$$

11
2 follow-up statements
369 
WGUS74 KOUN 130908
FFSOUN

Flash Flood Statement
National Weather Service Norman OK
408 AM CDT WED JUN 13 2018

OKC009-039-129-149-131100-
/O.CON.KOUN.FF.W.0029.000000T0000Z-180613T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washita OK-Roger Mills OK-Custer OK-Beckham OK-
408 AM CDT WED JUN 13 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
NORTHWESTERN WASHITA...SOUTHEASTERN ROGER MILLS...WESTERN CUSTER AND
NORTHEASTERN BECKHAM COUNTIES...

At 406 AM CDT, Doppler radar indicated that only light rain 
continued over the warning area. Between one and three inch amounts 
were widespread earlier from near Sayre and Elk City, up toward 
Cheyenne and Foss Reservoir. Flash flooding is still possible 
early this morning, especially in low lying areas.

Some locations that will experience flooding include...
Elk City, Clinton, Sayre, Arapaho, Hammon, Canute, Butler, Foss, Foss
Reservoir, Stafford and Berlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3549 9887 3517 9974 3555 9979 3574 9896

$$

11
743 
WGUS74 KOUN 131032
FFSOUN

Flash Flood Statement
National Weather Service Norman OK
532 AM CDT WED JUN 13 2018

OKC009-039-129-149-131042-
/O.CAN.KOUN.FF.W.0029.000000T0000Z-180613T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washita OK-Roger Mills OK-Custer OK-Beckham OK-
532 AM CDT WED JUN 13 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN WASHITA...SOUTHEASTERN
ROGER MILLS...WESTERN CUSTER AND NORTHEASTERN BECKHAM COUNTIES IS
CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to 
heed any remaining road closures.

LAT...LON 3549 9887 3517 9974 3555 9979 3574 9896

$$

11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 10:35 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 12, 10:35 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1035 PM CDT Tue Jun 12 2018

.DISCUSSION...
Please see the 06Z aviation discussion below.

&&

.AVIATION...
Showers and thunderstorms are still expected over WWR and now PNC
with the next few hours. It's unclear how far south TSRA will make
it but they could also near CSM, OKC, and OUN towards sunrise. A
brief, weak wind shift from the north is also expected before
returning to south southeast during the late morning hours Wed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  88  71  95 /  30  30  10   0
Hobart OK         72  91  71  99 /  40  20  10   0
Wichita Falls TX  74  96  72  98 /   0  20  10   0
Gage OK           68  89  69  98 /  70  40  10   0
Ponca City OK     70  88  70  95 /  50  40  10   0
Durant OK         72  94  72  95 /  10  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

06/03/03
Hazardous weather outlook, Jun 13, 12:11 AM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1211 AM CDT Wed Jun 13 2018

OKZ004>048-050>052-TXZ083>090-131000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1211 AM CDT Wed Jun 13 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Rest of Tonight...

.Thunderstorms...
Strong to severe storms are possible through the night.

Location...
There is slight risk of severe storms across west central
Oklahoma, south of Woodward down through Clinton and Weatherford,
Elk City and Sayre, to Mangum and Hollis.

Timing...Severe storms will be possible through at least 5 am
Wednesday.

Impacts...
Hail up to the size of golf balls and wind gusts to 70 mph are
possible. Very heavy rainfall, flash flooding, and frequent
lightning are additional concerns with thunderstorms.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel should
be prepare for severe weather operations.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Storms will continue across portions of the area Wednesday with
rain chances ending Wednesday afternoon. Gusty winds could be
possible with the strongest storms but organized severe weather is
not expected on Wednesday.

Thunderstorm chances will return Sunday and continue into early
next week. Heavy rain will be a concern.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 13, 12:53 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1253 AM CDT WED JUN 13 2018

OKZ014-021-130630-
Roger Mills OK-Beckham OK-
1253 AM CDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Roger Mills and
northeastern Beckham Counties Until 130 AM CDT...

AT 1247 AM CDT, a strong thunderstorm was located 6 miles southeast
of Cheyenne, moving south at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Elk City and Berlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3557 9974 3561 9952 3541 9941 3535 9973
TIME...MOT...LOC 0547Z 346DEG 6KT 3553 9961

11
Local storm report, Jun 13, 1:17 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT WED JUN 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND GST     4 WSW WEATHERFORD       35.51N 98.76W
06/13/2018  M56 MPH          CUSTER             OK   MESONET

&&

OUN
Special weather statement, Jun 13, 1:18 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
118 AM CDT WED JUN 13 2018

OKZ014-130645-
Roger Mills OK-
118 AM CDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills County
Until 145 AM CDT...

AT 116 AM CDT, a strong thunderstorm was located near Reydon, moving
south at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Reydon and Dempsey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3566 10000 3570 9983 3548 9971 3543 10000
TIME...MOT...LOC 0616Z 346DEG 8KT 3562 9993

11
Local storm report, Jun 13, 1:39 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
139 AM CDT WED JUN 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     5 SW BUTLER             35.58N 99.25W
06/13/2018  M52 MPH          CUSTER             OK   MESONET

&&

OUN
Local storm report, Jun 13, 1:42 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
142 AM CDT WED JUN 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND GST     5 SW BUTLER             35.58N 99.25W
06/13/2018  M79 MPH          CUSTER             OK   MESONET

&&

OUN
Local storm report, Jun 13, 1:58 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
158 AM CDT WED JUN 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND GST     6 SW CHEYENNE           35.55N 99.75W
06/13/2018  M55 MPH          ROGER MILLS        OK   MESONET

&&

OUN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:15 PM CDTSevere Thunderstorm WarningOUNHarper60 min
Jun 12, 7:34 PM CDTFlash Flood WarningOUNHarper3 hr
Jun 12, 8:15 PM CDTSpecial Weather StatementOUNHarper45 min
Jun 12, 9:22 PM CDTSpecial Weather StatementOUNEllis23 min
Jun 12, 10:22 PM CDTSpecial Weather StatementOUNWoodward38 min
Jun 12, 10:36 PM CDTSpecial Weather StatementOUNGrant39 min
Jun 12, 11:27 PM CDTSpecial Weather StatementOUNDewey33 min
Jun 12, 11:45 PM CDTSevere Thunderstorm WarningOUNDewey60 min
Jun 13, 12:13 AM CDTSpecial Weather StatementOUNRoger Mills32 min
Jun 13, 12:41 AM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey64 min
Jun 13, 12:53 AM CDTSpecial Weather StatementOUNBeckham37 min
Jun 13, 1:15 AM CDTSevere Thunderstorm WarningOUNCuster60 min
Jun 13, 1:18 AM CDTSpecial Weather StatementOUNRoger Mills27 min
Jun 13, 1:54 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita66 min
Jun 13, 2:17 AM CDTSpecial Weather StatementOUNGreer, Harmon28 min
Jun 13, 2:43 AM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson32 min
Jun 13, 2:55 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon3 hr
Jun 13, 3:01 AM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson, Kiowa29 min
Jun 13, 3:29 AM CDTSpecial Weather StatementOUNKiowa31 min
Jun 13, 3:57 PM CDTSpecial Weather StatementOUNKingfisher33 min
Jun 13, 4:21 PM CDTSevere Thunderstorm WarningOUNKingfisher39 min
Jun 13, 4:54 PM CDTSevere Thunderstorm WarningOUNKingfisher36 min
Jun 13, 5:00 PM CDTSpecial Weather StatementOUNJackson30 min
Jun 13, 5:24 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman51 min
Jun 13, 5:27 PM CDTSpecial Weather StatementOUNBlaine33 min
Jun 13, 5:55 PM CDTSpecial Weather StatementOUNJackson35 min
Jun 13, 5:57 PM CDTSpecial Weather StatementOUNBlaine33 min
Jun 13, 6:10 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman50 min
Jun 13, 6:15 PM CDTSpecial Weather StatementOUNWashita30 min
Jun 13, 6:43 PM CDTSpecial Weather StatementOUNComanche32 min

Nearby

Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.